Alert archive / South Dakota / Wind Chill Advisories in 2021
Wind Chill Advisory 3, NWS Rapid City, SD
NWS Rapid City, SD issued this wind chill advisory at Feb 7, 2021, 8:10 PM MST for 13 counties in South Dakota; Campbell County, Crook County, Weston County, Wyoming. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2021, 8:10 PM MST (03:10 UTC)
- Expired
- Feb 9, 2021, 11:00 AM MST
- In force
- 39 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Ziebach County, SD, Campbell County, WY, Crook County, WY, Weston County, WY
The radar
The Rapid City radar (KUDX), 25 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
914 WWUS43 KUNR 080310 WSWUNR URGENT - WINTER WEATHER MESSAGE National Weather Service Rapid City SD 810 PM MST Sun Feb 7 2021 .Very cold temperatures and light wind will result in wind chill values as low as 30 below zero overnight. SDZ001-002-012>014-025-072-073-WYZ054-056-057-071-081700- /O.NEW.KUNR.WC.Y.0003.210208T0310Z-210208T1700Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Foot Hills-Sturgis/Piedmont Foot Hills- Southern Meade Co Plains-Northern Campbell-Western Crook- Wyoming Black Hills-Northeastern Crook- Including Buffalo, Lemmon, Faith, Dupree, Spearfish, Whitewood, Sturgis, Piedmont, Summerset, Ellsworth AFB, Moorcroft, Hulett, Sundance, Aladdin, Beulah, Four Corners, and Colony 810 PM MST Sun Feb 7 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM MST MONDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of northeast and the Black Hills of Wyoming and northwestern South Dakota. This includes the Tribal Lands of the Cheyenne River Reservation. * WHEN...Until 10 AM MST Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means the combination of wind and cold temperatures will create dangerously low wind chill values. If you go outside, cover all parts of your body, especially your head, face, and hands. && $$
7 follow-up statements
063 WWUS43 KUNR 080900 WSWUNR URGENT - WINTER WEATHER MESSAGE National Weather Service Rapid City SD 200 AM MST Mon Feb 8 2021 .Very cold temperatures and light wind will result in wind chill values as low as 30 below zero this morning. Across northwestern South Dakota, very cold wind chills are expected again tonight into Tuesday morning. SDZ001-002-090000- /O.EXT.KUNR.WC.Y.0003.000000T0000Z-210209T1800Z/ Harding-Perkins- Including Buffalo and Lemmon 200 AM MST Mon Feb 8 2021 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Harding County and Perkins County. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means the combination of wind and cold temperatures will create dangerously low wind chill values. If you go outside, cover all parts of your body, especially your head, face, and hands. && $$ SDZ012>014-025-072-073-WYZ054-056-057-071-081700- /O.CON.KUNR.WC.Y.0003.000000T0000Z-210208T1700Z/ Butte-Northern Meade Co Plains-Ziebach-Northern Foot Hills- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Northern Campbell-Western Crook-Wyoming Black Hills- Northeastern Crook- Including Faith, Dupree, Spearfish, Whitewood, Sturgis, Piedmont, Summerset, Ellsworth AFB, Moorcroft, Hulett, Sundance, Aladdin, Beulah, Four Corners, and Colony 200 AM MST Mon Feb 8 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of northeast and the Black Hills of Wyoming and northwestern South Dakota. This includes the Tribal Lands of the Cheyenne River Reservation. * WHEN...Until 10 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means the combination of wind and cold temperatures will create dangerously low wind chill values. If you go outside, cover all parts of your body, especially your head, face, and hands. && $$
077 WWUS43 KUNR 081608 WSWUNR URGENT - WINTER WEATHER MESSAGE National Weather Service Rapid City SD 908 AM MST Mon Feb 8 2021 SDZ012>014-025-072-073-WYZ054-056-057-071-081715- /O.CAN.KUNR.WC.Y.0003.000000T0000Z-210208T1700Z/ Butte-Northern Meade Co Plains-Ziebach-Northern Foot Hills- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Northern Campbell-Western Crook-Wyoming Black Hills- Northeastern Crook- 908 AM MST Mon Feb 8 2021 ...WIND CHILL ADVISORY IS CANCELLED... Wind chills have risen above advisory criteria. However, wind chills as low as 20 below will still be possible this morning. $$ SDZ001-002-090715- /O.CON.KUNR.WC.Y.0003.000000T0000Z-210209T1800Z/ Harding-Perkins- Including Buffalo and Lemmon 908 AM MST Mon Feb 8 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Harding County and Perkins County. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means the combination of wind and cold temperatures will create dangerously low wind chill values. If you go outside, cover all parts of your body, especially your head, face, and hands. && $$
451 WWUS43 KUNR 082051 WSWUNR URGENT - WINTER WEATHER MESSAGE National Weather Service Rapid City SD 151 PM MST Mon Feb 8 2021 SDZ012>014-024>032-041>044-072>074-WYZ054>058-071-091200- /O.EXA.KUNR.WC.Y.0003.000000T0000Z-210209T1800Z/ Butte-Northern Meade Co Plains-Ziebach-Northern Black Hills- Northern Foot Hills-Rapid City-Southern Foot Hills- Central Black Hills-Southern Black Hills-Custer Co Plains- Pennington Co Plains-Haakon-Fall River-Oglala Lakota-Jackson- Bennett-Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- Including Faith, Dupree, Lead, Deadwood, Brownsville, Cheyenne Crossing, Galena, Nemo, Spearfish, Whitewood, Rapid City, Edgemont, Hot Springs, Hill City, Mt Rushmore, Deerfield, Hisega, Mystic, Pactola Reservoir, Rochford, Rockerville, Custer, Jewel Cave, Pringle, Custer State Park, Wind Cave, Folsom, Box Elder, Caputa, Wall, Philip, Ardmore, Pine Ridge, Oglala, Kyle, Kadoka, Martin, Sturgis, Piedmont, Summerset, Ellsworth AFB, Hermosa, Buffalo Gap, Fairburn, Wright, Moorcroft, Hulett, Sundance, Aladdin, Beulah, Four Corners, Upton, and Colony 151 PM MST Mon Feb 8 2021 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 20 below to 35 below zero. * WHERE...Portions of northeast and the Black Hills of Wyoming and northwestern, southwestern and the Black Hills of South Dakota. This includes the Tribal Lands of the Cheyenne River Reservation and the Pine Ridge Reservation. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means the combination of wind and cold temperatures will create dangerously low wind chill values. If you go outside, cover all parts of your body, especially your head, face, and hands. && $$ SDZ001-002-091200- /O.CON.KUNR.WC.Y.0003.000000T0000Z-210209T1800Z/ Harding-Perkins- Including Buffalo and Lemmon 151 PM MST Mon Feb 8 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Harding County and Perkins County. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means the combination of wind and cold temperatures will create dangerously low wind chill values. If you go outside, cover all parts of your body, especially your head, face, and hands. && $$
222 WWUS43 KUNR 090305 WSWUNR URGENT - WINTER WEATHER MESSAGE National Weather Service Rapid City SD 805 PM MST Mon Feb 8 2021 SDZ001-002-012>014-024>032-041>044-072>074-WYZ054>058-071-091800- /O.CON.KUNR.WC.Y.0003.000000T0000Z-210209T1800Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Sturgis/Piedmont Foot Hills- Southern Meade Co Plains-Hermosa Foot Hills-Northern Campbell- Southern Campbell-Western Crook-Wyoming Black Hills-Weston- Northeastern Crook- Including Buffalo, Lemmon, Faith, Dupree, Lead, Deadwood, Brownsville, Cheyenne Crossing, Galena, Nemo, Spearfish, Whitewood, Rapid City, Edgemont, Hot Springs, Hill City, Mt Rushmore, Deerfield, Hisega, Mystic, Pactola Reservoir, Rochford, Rockerville, Custer, Jewel Cave, Pringle, Custer State Park, Wind Cave, Folsom, Box Elder, Caputa, Wall, Philip, Ardmore, Pine Ridge, Oglala, Kyle, Kadoka, Martin, Sturgis, Piedmont, Summerset, Ellsworth AFB, Hermosa, Buffalo Gap, Fairburn, Wright, Moorcroft, Hulett, Sundance, Aladdin, Beulah, Four Corners, Upton, and Colony 805 PM MST Mon Feb 8 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Very cold wind chill. Wind chill readings as low as 20 below to 35 below zero. * WHERE...Northeastern Wyoming and much of western South Dakota. This includes the Tribal Lands of the Cheyenne River Reservation and the Pine Ridge Reservation. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...The cold wind chill could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means the combination of wind and cold temperatures will create dangerously low wind chill values. If you go outside, cover all parts of your body, especially your head, face, and hands. && $$
463 WWUS43 KUNR 090829 WSWUNR URGENT - WINTER WEATHER MESSAGE National Weather Service Rapid City SD 129 AM MST Tue Feb 9 2021 SDZ001-002-012>014-024>032-041>044-072>074-WYZ054>058-071-091800- /O.CON.KUNR.WC.Y.0003.000000T0000Z-210209T1800Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Sturgis/Piedmont Foot Hills- Southern Meade Co Plains-Hermosa Foot Hills-Northern Campbell- Southern Campbell-Western Crook-Wyoming Black Hills-Weston- Northeastern Crook- Including Buffalo, Lemmon, Faith, Dupree, Lead, Deadwood, Brownsville, Cheyenne Crossing, Galena, Nemo, Spearfish, Whitewood, Rapid City, Edgemont, Hot Springs, Hill City, Mt Rushmore, Deerfield, Hisega, Mystic, Pactola Reservoir, Rochford, Rockerville, Custer, Jewel Cave, Pringle, Custer State Park, Wind Cave, Folsom, Box Elder, Caputa, Wall, Philip, Ardmore, Pine Ridge, Oglala, Kyle, Kadoka, Martin, Sturgis, Piedmont, Summerset, Ellsworth AFB, Hermosa, Buffalo Gap, Fairburn, Wright, Moorcroft, Hulett, Sundance, Aladdin, Beulah, Four Corners, Upton, and Colony 129 AM MST Tue Feb 9 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 20 to 35 below zero. * WHERE...Portions of northeast and the Black Hills of Wyoming and northwestern, southwestern and the Black Hills of South Dakota. This includes the Tribal Lands of the Cheyenne River Reservation and the Pine Ridge Reservation. * WHEN...Until 11 AM MST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means the combination of wind and cold temperatures will create dangerously low wind chill values. If you go outside, cover all parts of your body, especially your head, face, and hands. && $$
897 WWUS43 KUNR 091646 WSWUNR URGENT - WINTER WEATHER MESSAGE National Weather Service Rapid City SD 946 AM MST Tue Feb 9 2021 SDZ024>032-041>044-072>074-WYZ054>058-071-091800- /O.CAN.KUNR.WC.Y.0003.000000T0000Z-210209T1800Z/ Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Sturgis/Piedmont Foot Hills- Southern Meade Co Plains-Hermosa Foot Hills-Northern Campbell- Southern Campbell-Western Crook-Wyoming Black Hills-Weston- Northeastern Crook- 946 AM MST Tue Feb 9 2021 ...WIND CHILL ADVISORY IS CANCELLED... Wind chills have risen, but will remain at zero to 15 below today. $$ SDZ001-002-012>014-091800- /O.CON.KUNR.WC.Y.0003.000000T0000Z-210209T1800Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Including Buffalo, Lemmon, Faith, and Dupree 946 AM MST Tue Feb 9 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Harding County, Perkins County, Butte County, the Northern Meade County Plains and Ziebach County. This includes the Tribal Lands of the Cheyenne River Reservation. * WHEN...Until 11 AM MST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind chill advisory means the combination of wind and cold temperatures will create dangerously low wind chill values. If you go outside, cover all parts of your body, especially your head, face, and hands. && $$
462 WWUS43 KUNR 091756 WSWUNR URGENT - WINTER WEATHER MESSAGE National Weather Service Rapid City SD 1056 AM MST Tue Feb 9 2021 SDZ001-002-012>014-091900- /O.EXP.KUNR.WC.Y.0003.000000T0000Z-210209T1800Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Including Buffalo, Lemmon, Faith, and Dupree 1056 AM MST Tue Feb 9 2021 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... Temperatures and wind chills are continuing to slowly rise this morning. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 3:59 PM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 7, 3:59 PM MST, 4 hours 11 minutes before
Area Forecast Discussion For Western SD and Northeastern WY National Weather Service Rapid City SD 359 PM MST Sun Feb 7 2021 .DISCUSSION...(This Evening Through Sunday) Issued at 208 PM MST Sun Feb 7 2021 Upper air analysis shows the broad upper trough persisting across much of the CONUS today...and little change to the pattern is expected through the rest of this week. Tonight...temps currently hovering from 0-10 will drop to 5 below to 15 below zero tonight. Winds are expected to die down, so no Wind Chill Advisories are anticipated overnight. Upper jet w/ embedded disturbances will bring continued chances for light snow overnight into Monday. Most areas will see flurries over the next 24 hours, but some light accumulations will be possible across parts of NE WY to SW SD...with amounts up to an inch. Arctic air will hang around the region through this week. Flurries will likely persist through Monday...and possibly even into Wednesday as the pattern persists. Daily highs will be in the single digits to low teens. Wind chills across NW SD are expected to dip into to 25 below to 35 below the following few nights. Then models continue to hint at even colder air moving into the Dakotas for the second half of next week. Solutions are showing 850 temps 10 degrees (C) colder than they are right now. If this pans out, max temps would remain below zero. With the frontal boundary pushing through on Wed/Thu, light snow will be possible. Accumulations, however, would be very light. && .AVIATION...(For the 00Z TAFS Through 00Z Monday Evening) Issued At 357 PM MST Sun Feb 7 2021 MVFR/Local IFR ceilings will persist through the night across portions of northeast Wyoming and southwest/south central South Dakota. A bit of light snow/flurries are possible through this evening, with local IFR visibility. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...None. WY...None. && DISCUSSION...13 AVIATION...7
Hazardous weather outlook, Feb 7, 4:25 AM MST, 15 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 425 AM MST Sun Feb 7 2021 SDZ001-002-013-014-081300- Harding-Perkins-Northern Meade Co Plains-Ziebach- 425 AM MST Sun Feb 7 2021 This Hazardous Weather Outlook is for portions of northwestern South Dakota. .DAY ONE...Today and Tonight Bitterly cold wind chills of 20 to 30 below zero can be expected this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Very cold temperatures will continue through the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ012-024>032-041>044-046-047-049-072>074-WYZ054>058-071-081300- Butte-Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Northern Campbell-Southern Campbell- Western Crook-Wyoming Black Hills-Weston-Northeastern Crook- 425 AM MST Sun Feb 7 2021 /525 AM CST Sun Feb 7 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight Light snow will taper off this morning. Wind chills of 5 below to 15 below can be expected this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Very cold temperatures will continue through the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
Nearby
Wind Chill Advisories in South Dakota, 2021Wind Chill Advisories in Wyoming, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.